MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Device Damaged by Another Device (2915); Failure to Eject (4010)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported during an intraocular lens implant procedure, the lens shot out and the haptic appeared to be bent over the lens.The lens was not used.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens and the used device were returned separately inside the opened product carton.The lens was returned inside a small plastic bag.Viscoelastic was dried on the lens.One haptic was adhered in the dried solution onto the anterior optic surface.The used device was returned inside the opened blister tray.The lens stop and plunger lock were removed.The plunger was oriented correctly.Viscoelastic was observed inside the device.The plunger was fully deployed.The plunger tip extended beyond the nozzle tip.No damage was observed to the device.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint of "lens shot out and the haptic appeared to be bent over the lens".The lens and the device were returned separately.The reported bent haptic was observed.The plunger in the device was fully deployed.No damage was observed to the device.A qualified viscoelastic was indicated.Due to being returned separately, it cannot be confirmed if the position of the lens and plunger were in the acceptable positions for advancement.The position of the plunger relative to the lens during delivery cannot be determined.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14141960
Report Number1119421-2022-00792
Device Sequence Number12325653
Product Code KYB
UDI-Device Identifier00380652394734
UDI-Public00380652394734
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberAU00T0
Device Lot Number15234137
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown